- Prescribing Advice for GPs - https://www.prescriber.org.uk -

Drug Safety Update - November 2016

The Medicines and Healthcare products Regulatory Agency (MHRA) has published Drug Safety Update for November 2016 (PDF).

Brimonidine gel (Mirvaso®) has been associated with exacerbations or rebound symptoms of rosacea. This has occurred in up to 16% of patients treated with brimonidine gel in clinical studies and in most cases erythema and flushing resolve after stopping treatment. It is recommended that a small amount of gel is used for the first week and the dose should be increased gradually. Patients should also be advised not to exceed the maximum dose and should stop treatment and consult a doctor if their symptoms worsen during treatment.

This issue also advised of a social media campaign to promote the reporting of suspected adverse drug reactions to the Yellow Card Scheme.

There is also a summary of letters sent to healthcare professionals in October including the reintroduction to market of levothyroxine and introduction of new tablet strengths by Teva.

Action: Clinicians should be aware of this month's new guidance and implement any necessary changes to practice.